Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 18, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 6, 2001, 6:47 PM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 6, 2001, 6:47 PM CDT (23:47 UTC)
- Expired
- May 6, 2001, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bell County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 062348 FFWFWD TXC027-070245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 647 PM CDT SUN MAY 6 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... BELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 945 PM CDT * AT 647 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CONTINUING OVER MUCH OF BELL COUNTY. RADAR ESTIMATES INDICATE OVER THREE INCHES OF RAIN HAS OCCURRED SINCE LATE THIS AFTERNOON. * OTHER LOCATIONS IN THE WARNING INCLUDE BELTON...LITTLE RIVER-ACADEMY...MORGAN'S POINT RESORT...ROGERS...SALADO AND TEMPLE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3093 9759 3081 9734 3099 9715 3127 9744w
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:30 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 6, 3:30 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT SUN MAY 6 2001 THE 18Z FWD SOUNDING SHOWED A LITTLE CAPPING...BUT HEATING THIS AFTERNOON WILL BE SUFFICIENT TO BREAK THROUGH THE CAP. THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS THE EXTREME SOUTHWESTERN ZONES. ADDITIONAL ACTIVITY WILL BE FORMING ALONG THE DRY LINE WEST OF A BOWIE TO ABILENE LINE SHORTLY. HAVE GONE WITH LIKELY POPS FOR TONIGHT MOST OF THE FORECAST AREA AS THIS ACTIVITY SHOULD TREK EAST ACROSS THE REGION OVERNIGHT. THE COLD FRONT THAT EXTENDED FROM SOUTH CENTRAL KANSAS...INTO EAST CENTRAL NEW MEXICO...WILL MOVE SOUTHEAST INTO NORTH TEXAS LATE TONIGHT. THIS FRONT LOOKS LIKE IT WILL STALL ACROSS NORTH TEXAS... SO WITH THE NORTHWESTERLY FLOW ALOFT WILL KEEP A CHANCE OF THUNDERSTORMS IN THE FORECAST. THIS BOUNDARY WILL START TO MOVE BACK NORTH BY LATE TUESDAY. #58 DFW 64/79/61/80 6544 ACT 67/85/63/82 6443 .FWD..B.NONE.
In the hours before
Special weather statement, May 6, 2:36 PM CDT, 4 hours 11 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062330- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 236 PM CDT SUN MAY 6 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THIS AFTERNOON AND EVENING...FOR THAT PORTION OF NORTH TEXAS ALONG AND NORTH OF A LINE FROM ATHENS...TO HILLSBORO...TO EASTLAND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS...DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. A DRYLINE LOCATED FROM NEAR BOWIE...TO LAMPASAS LATE SUNDAY AFTERNOON IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT...AS IT MOVES EAST. VERY UNSTABLE CONDITIONS EXIST ACROSS NORTH TEXAS. THE VERY UNSTABLE CONDITIONS...ALONG WITH FORECAST WIND PROFILES INDICATE SUPERCELL THUNDERSTORMS...ALONG WITH ISOLATED TORNADOS...WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS...MAINLY WEST OF A LINE FROM SHERMAN...TO ENNIS...TO ROCKDALE. LARGE HAIL WILL ALSO BE POSSIBLE. LARGE HAIL...AND HEAVY RAINFALL WILL BE THE MAIN THREATS EAST OF THIS LINE. EMERGENCY MANAGERS AND STORM SPOTTERS ARE ENCOURAGED TO MONITOR THE LATEST WEATHER DEVELOPMENTS. ACTIVATION MAY BE REQUIRED BEFORE 7 PM FOR AREAS ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. AREAS EAST OF THIS LINE MAY BE ACTIVATED BETWEEN 6 AND 10 PM.
Special weather statement, May 6, 3:30 PM CDT, 3 hours 17 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062330- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 236 PM CDT SUN MAY 6 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THIS AFTERNOON AND EVENING...FOR THAT PORTION OF NORTH TEXAS ALONG AND NORTH OF A LINE FROM ATHENS...TO HILLSBORO...TO EASTLAND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS...DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. A DRYLINE LOCATED FROM NEAR BOWIE...TO LAMPASAS LATE SUNDAY AFTERNOON IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT...AS IT MOVES EAST. VERY UNSTABLE CONDITIONS EXIST ACROSS NORTH TEXAS. THE VERY UNSTABLE CONDITIONS...ALONG WITH FORECAST WIND PROFILES INDICATE SUPERCELL THUNDERSTORMS...ALONG WITH ISOLATED TORNADOS...WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS...MAINLY WEST OF A LINE FROM SHERMAN...TO ENNIS...TO ROCKDALE. LARGE HAIL WILL ALSO BE POSSIBLE. LARGE HAIL...AND HEAVY RAINFALL WILL BE THE MAIN THREATS EAST OF THIS LINE. EMERGENCY MANAGERS AND STORM SPOTTERS ARE ENCOURAGED TO MONITOR THE LATEST WEATHER DEVELOPMENTS. ACTIVATION MAY BE REQUIRED BEFORE 7 PM FOR AREAS ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. AREAS EAST OF THIS LINE MAY BE ACTIVATED BETWEEN 6 AND 10 PM.
Local storm report, May 6, 5:45 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CDT SUN MAY 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0416 PM 7 W KILLEEN TX 1.00 INCH HAIL
05/06/01 BELL SPOTTER REPORTED
QUARTER SIZED HAIL
0425 PM 5 W KILLEEN TX 4.50 INCH HAIL
05/06/01 BELL SPOTTER REPORTED
SOFTBALL HAIL
0425 PM 2 E COPPERAS COVE TX 4.50 INCH HAIL
05/06/01 CORYELL SPOTTERED REPORTED
SOFTBALL HAIL
0430 PM 2 N KEMPNER TX 1.75 INCH HAIL
05/06/01 LAMPASAS EMERGENCY MANAGEMENT
OFFICIAL REPORTED
GOLFBALL HAIL BROKE OUT
WINDOWNS IN THE ALLEN
ESTATES AREA OF KEMPNER
0435 PM KILLEEN TX 1.75 INCH HAIL
05/06/01 BELL SPOTTER REPORTED
GOLFBALL HAIL
0445 PM 2 SE KEMPNER TX 2.75 INCH HAIL
05/06/01 LAMPASAS EMERGENCY MANAGEMENT
OFFICIAL REPORTED
BASEBALL HAIL ON
HIGHWAY 2657 2 MILES
SOUTH OF HIGHWAY {190The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 11:36 PM CDT | Flash Flood Warning | FWD | Denton, Tarrant | 3 hr |
| May 6, 12:46 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 44 min |
| May 6, 1:02 AM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| May 6, 1:48 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 6, 3:55 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 65 min |
| May 6, 4:13 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 62 min |
| May 6, 5:00 PM CDT | Tornado Warning | FWD | Bell | 45 min |
| May 6, 5:05 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 40 min |
| May 6, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 66 min |
| May 6, 5:44 PM CDT | Tornado Warning | FWD | Bell | 46 min |
| May 6, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 51 min |
| May 6, 6:13 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 47 min |
| May 6, 6:16 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 44 min |
| May 6, 6:30 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 45 min |
| May 6, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 55 min |
| May 6, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 57 min |
| May 6, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 53 min |
| May 6, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 38 min |
| May 6, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 66 min |
| May 6, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 32 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.